Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 92, NWS Nashville, TN

June 24, 20184 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 24, 2018, 7:39 PM CDT for 4 counties in Tennessee. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2018, 7:39 PM CDT (00:39 UTC)
Expired
Jun 24, 2018, 7:55 PM CDT
In force
16 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Macon County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN

The radar

The Nashville radar (KOHX), 57 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 997 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
997 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1495 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

482 
WUUS54 KOHX 250039
SVROHX
TNC111-159-165-169-250115-
/O.NEW.KOHX.SV.W.0092.180625T0039Z-180625T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
739 PM CDT SUN JUN 24 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northern Smith County in Middle Tennessee...
  East central Sumner County in Middle Tennessee...
  Southern Macon County in Middle Tennessee...
  Trousdale County in Middle Tennessee...

* Until 815 PM CDT.

* At 739 PM CDT, a severe thunderstorm was located near Hartsville,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lafayette, Hartsville, Westmoreland, Red Boiling Springs, Pleasant
  Shade and Dixon Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3653 8581 3642 8582 3627 8586 3638 8629
      3655 8624
TIME...MOT...LOC 0039Z 280DEG 22KT 3646 8618 

HAIL...1.00IN
WIND...60MPH
 
$$

Rose
1 follow-up statement
335 
WWUS54 KOHX 250055
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
755 PM CDT SUN JUN 24 2018

TNC111-159-165-169-250105-
/O.CAN.KOHX.SV.W.0092.000000T0000Z-180625T0115Z/
Smith TN-Sumner TN-Macon TN-Trousdale TN-
755 PM CDT SUN JUN 24 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SMITH...EAST CENTRAL
SUMNER...SOUTHERN MACON AND TROUSDALE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3653 8581 3642 8582 3627 8586 3638 8629
      3655 8624
TIME...MOT...LOC 0054Z 280DEG 22KT 3644 8606 

$$

Rose

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:00 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 24, 6:00 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
600 PM CDT Sun Jun 24 2018

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Short term models are starting to line up a bit better for the
convective potential this evening and overnight. Existing
convection off to the west is associated with the strong upper
shortwave trough, and has additional development to the east along
a warm front. A few isolated to scattered thunderstorms will be
possible in the warm sector over the mid state this afternoon, but
chances will increase later this afternoon and evening as the
upper shortwave moves eastward across KY. CAMs want to develop a
MCV and bring it eastward and slightly southward, and looks to
impact northern zones during the evening and overnight hours. The
question will be how far south the extent of convection will
develop, but it at least looks like areas around and north of I-40
will see stronger convection per CAM consensus.

Any stronger thunderstorms that develop will have the potential
for damaging winds and even some hail late in the afternoon and
into the early overnight hours. Low level shear profiles are
somewhat decent, so cant rule out an isolated tornado as well.
After sunset, MUCAPE values do fall a bit, however around midnight
shear values will increase slightly as the upper trough axis will
be passing through the region and upper trough just off to our
north. At this time, the 850mb LLJ will increase to around 30
knots, which doesn't seem like much, however should be enough to
help sustain convection with the upper low and provide additional
moisture to the system. PWAT values are very high, showing around
2 inches this evening through the morning Monday, and current
dewpoints are in the low to mid 70s looking at obs. The MCV will
be moving relatively quick, but with deep moisture, high freezing
levels, and evenly distributed CAPE per model soundings, heavy
rain will be a threat overnight especially in the northwest zones.
Any training or slower moving convection will increase the threat
of flooding tonight through the early morning Monday.

Monday morning will see the upper low and MCV move off to the
east, but should still be impacting the northern Plateau Monday
morning. There may be some trailing showers and storms, but models
mostly have drier conditions moving in from west to east Monday.
Ridging looks to build in late Monday through early Wednesday, so
expecting mainly a diurnal shower and thunderstorm threat Tuesday
afternoon/early evening.

Wednesday looks to have another upper trough move east across the
Midwest, and drag a cold front through the mid state. Timing is a
little off between models, so kept chance pops in for now during
the day Wednesday. By Thursday, the trough moves off quickly and
upper ridging/high pressure moves in just as fast. Diurnal
convection cant be ruled out, but temperatures will be on the rise
as the impacts of upper ridging are felt. Current forecast has
highs in the low to mid 90s Thursday through Sunday, with isolated
afternoon showers and thunderstorms possible each day.

&&

.AVIATION...
00Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...Earlier convection has almost entirely
dissipated, but expect additional development later this evening
and overnight, and even lasting into the day Monday as another
shortwave moves across Middle Tennessee. The atmosphere remains
quite unstable, if a little dry, and the shortwave will help focus
available moisture.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......31
AVIATION........08
Hazardous weather outlook, Jun 24, 10:31 AM CDT, 9 hours 8 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
1031 AM CDT Sun Jun 24 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-251015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1031 AM CDT Sun Jun 24 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Some strong to severe thunderstorms are possible across Middle
Tennessee this afternoon and evening. Main concern with any
strong to severe thunderstorms that do develop will be strong
to damaging winds. However large hail and the formation of
a tornado or two can not totally be ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A few strong to severe thunderstorms will be possible across
Middle Tennessee through Monday afternoon. Main concern with
any strong to severe thunderstorms that do develop will be
strong to damaging winds and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening and
possibly once again on Monday.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

31

In the hours before

Special weather statement, Jun 24, 4:30 PM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
430 PM CDT SUN JUN 24 2018

TNZ011-033-034-242200-
Fentress TN-Overton TN-Pickett TN-
430 PM CDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OVERTON...WESTERN
PICKETT AND NORTHWESTERN FENTRESS COUNTIES UNTIL 500 PM CDT...

At 430 PM CDT, emergency management reported a strong thunderstorm
near Livingston, moving east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Livingston, Jamestown and Byrdstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3629 8530 3647 8537 3661 8501 3635 8491
TIME...MOT...LOC 2130Z 252DEG 18KT 3642 8525

Rose
Special weather statement, Jun 24, 4:45 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
445 PM CDT SUN JUN 24 2018

TNZ031-033-242215-
Overton TN-Jackson TN-
445 PM CDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR OVERTON AND EASTERN JACKSON
COUNTIES UNTIL 515 PM CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gainesboro, moving east at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Livingston, Gainesboro, Rickman, Standing Stone State Park and
Whitleyville.

LAT...LON 3651 8521 3625 8519 3626 8543 3626 8545
      3628 8547 3628 8545 3630 8547 3630 8550
      3629 8549 3628 8551 3626 8551 3626 8568
      3644 8569 3646 8556 3641 8550 3646 8548
      3648 8546 3652 8523
TIME...MOT...LOC 2145Z 265DEG 26KT 3637 8560

Rose
Local storm report, Jun 24, 5:00 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     5 SSW LIVINGSTON        36.32N  85.36W
06/24/2018                   OVERTON            TN   EMERGENCY MNGR

            TREES DOWN OVER A CARPORT AND TWO VEHICLES ON RICKMAN
            RD.

&&

EVENT NUMBER OHX1800181

MR3
Special weather statement, Jun 24, 6:45 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
645 PM CDT SUN JUN 24 2018

TNZ008-009-029-250015-
Trousdale TN-Sumner TN-Macon TN-
645 PM CDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER...WESTERN
MACON AND NORTHWESTERN TROUSDALE COUNTIES UNTIL 715 PM CDT...

At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near
Portland, or 12 miles north of Gallatin, moving east at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Westmoreland, Portland, Mitchellville, Oak Grove and Bethpage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3663 8614 3641 8615 3646 8660 3658 8660
      3663 8656 3664 8655 3664 8654 3665 8645
TIME...MOT...LOC 2344Z 270DEG 24KT 3655 8652

Rose
Special weather statement, Jun 24, 6:50 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
650 PM CDT SUN JUN 24 2018

TNZ061-075-077-250015-
Coffee TN-Bedford TN-Marshall TN-
650 PM CDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL...
NORTHWESTERN COFFEE AND SOUTHERN BEDFORD COUNTIES UNTIL 715 PM CDT...

At 649 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shelbyville to Petersburg. Movement was
east at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Shelbyville, Wartrace, Normandy and Raus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3526 8679 3557 8639 3566 8599 3565 8598
      3562 8597 3539 8628 3541 8626 3541 8629
      3538 8633 3536 8633 3535 8641 3532 8642
      3533 8646 3536 8649 3535 8653 3537 8659
      3536 8660 3533 8660 3531 8668 3525 8675
TIME...MOT...LOC 2349Z 261DEG 19KT 3554 8637 3532 8667

Rose
Special weather statement, Jun 24, 7:34 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
734 PM CDT SUN JUN 24 2018

TNZ008-009-029-030-250100-
Trousdale TN-Sumner TN-Macon TN-Smith TN-
734 PM CDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...EAST CENTRAL
SUMNER...SOUTHERN MACON AND TROUSDALE COUNTIES UNTIL 800 PM CDT...

At 734 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartsville, moving east at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lafayette, Hartsville, Westmoreland, Red Boiling Springs, Pleasant
Shade and Dixon Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3638 8631 3655 8627 3653 8583 3627 8589
TIME...MOT...LOC 0034Z 280DEG 22KT 3646 8621

Rose

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:34 PM CDTSpecial Weather StatementOHXMacon, Trousdale26 min
Jun 24, 7:40 PM CDTSpecial Weather StatementOHXSumner35 min
Jun 24, 8:04 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart41 min
Jun 24, 8:43 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart17 min
Jun 24, 9:36 PM CDTSpecial Weather StatementOHXStewart24 min
Jun 24, 9:45 PM CDTSevere Thunderstorm WarningOHXStewart30 min
Jun 24, 10:13 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart32 min
Jun 25, 11:11 AM CDTSpecial Weather StatementOHXCumberland19 min
Jun 25, 12:07 PM CDTSpecial Weather StatementOHXFentress, Overton, Pickett38 min
Jun 25, 12:25 PM CDTSpecial Weather StatementOHXCumberland50 min
Jun 25, 5:47 PM CDTSpecial Weather StatementOHXOverton28 min
Jun 25, 5:51 PM CDTSevere Thunderstorm WarningOHXOverton24 min
Jun 25, 6:06 PM CDTSpecial Weather StatementOHXCoffee24 min
Jun 25, 6:17 PM CDTSpecial Weather StatementOHXFentress28 min
Jun 25, 6:32 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.